Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 190, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 19, 2018, 2:14 PM CDT for 7 counties in Kansas. It was in force for 61 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 2:14 PM CDT (19:14 UTC)
- Expired
- Jul 19, 2018, 3:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Geary County, KS, Jackson County, KS, Morris County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 12 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:16 PM CDT | TSTM WND DMG | Manhattan, KS | SOCIAL MEDIA PICTURE SHOWING APPROXIMATELY 1 FOOT DIAMETER TREE SNAPPED AND ON TOP OF A CAR. |
| Jul 19, 2:23 PM CDT | TSTM WND DMG | 3 Wnw Manhattan, KS | VERY LARGE TREE LIMBS DOWN. ESTIMATED 10 INCHES IN DIAMETER. |
| Jul 19, 2:23 PM CDT | TSTM WND DMG | Manhattan, KS | CITY OF MANHATTAN MUNICIPAL GOVERNMENT SOCIAL MEDIA PAGE POSTED A PICTURE OF A METAL POLE FOR A LARGE STREET SIGN/STOPLIGHT THAT STRETCHES OVER AN INTERSECTION BREAKING AT THE BASE OF THE POLE. |
| Jul 19, 2:23 PM CDT | TSTM WND GST 80 | 3 Wnw Manhattan, KS | |
| Jul 19, 2:26 PM CDT | TSTM WND GST 61 | 3 Ne Ogden, KS | (DUPLICATE REPORT). |
| Jul 19, 2:26 PM CDT | TSTM WND GST 61 | Manhattan Airport, KS | |
| Jul 19, 2:32 PM CDT | TSTM WND GST 60 | 1 E Manhattan, KS | |
| Jul 19, 2:36 PM CDT | TSTM WND DMG | 4 E Manhattan, KS | 8 TREE LIMB DOWN. |
| Jul 19, 2:36 PM CDT | TSTM WND GST 60 | 8 Wnw Alma, KS | |
| Jul 19, 2:37 PM CDT | TSTM WND GST 70 | 1 Nne Louisville, KS | 60 TO 70 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 12:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2062 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.8
The text
As transmitted.
504
WUUS53 KTOP 191914
SVRTOP
KSC061-085-127-149-161-177-197-192015-
/O.NEW.KTOP.SV.W.0190.180719T1914Z-180719T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
214 PM CDT THU JUL 19 2018
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Southeastern Geary County in east central Kansas...
Eastern Riley County in northeastern Kansas...
Northeastern Morris County in east central Kansas...
Western Shawnee County in east central Kansas...
Wabaunsee County in east central Kansas...
Pottawatomie County in northeastern Kansas...
Southwestern Jackson County in northeastern Kansas...
* Until 315 PM CDT.
* At 213 PM CDT, severe thunderstorms were located along a line
extending from near Olsburg to 3 miles west of Manhattan to 6 miles
south of Junction City, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Manhattan, Wamego, Rossville, Alma, Westmoreland, Eskridge, St.
Marys, Ogden, Grandview Plaza, Dover, Silver Lake, St. George,
Maple Hill, Alta Vista, Dwight, McFarland, Harveyville, Paxico,
Olsburg and Belvue.
This includes Interstate 70 between mile markers 300 and 352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3945 9587 3906 9582 3887 9589 3887 9595
3875 9595 3883 9683 3920 9676 3947 9682
TIME...MOT...LOC 1913Z 273DEG 42KT 3946 9662 3917 9664 3893 9681
HAIL...1.00IN
WIND...70MPH
$$
Cohen4 follow-up statements
677
WWUS53 KTOP 191921
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
221 PM CDT THU JUL 19 2018
KSC061-085-127-149-161-177-197-192015-
/O.CON.KTOP.SV.W.0190.000000T0000Z-180719T2015Z/
Geary-Riley-Morris-Shawnee-Wabaunsee-Pottawatomie-Jackson-
221 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...EASTERN RILEY...NORTHEASTERN MORRIS...
WESTERN SHAWNEE...WABAUNSEE...POTTAWATOMIE AND SOUTHWESTERN JACKSON
COUNTIES...
At 221 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Olsburg to near Manhattan to 7 miles
southeast of Grandview Plaza, moving east at 50 mph.
These are very dangerous storms. These storms have a history of
producing damaging winds.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Manhattan, Wamego, Rossville, Alma, Westmoreland, Eskridge, St.
Marys, Ogden, Grandview Plaza, Dover, Silver Lake, St. George, Maple
Hill, Alta Vista, Dwight, McFarland, Harveyville, Paxico, Olsburg and
Belvue.
This includes Interstate 70 between mile markers 300 and 352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
LAT...LON 3945 9587 3906 9582 3887 9589 3887 9595
3875 9595 3883 9683 3920 9676 3947 9682
TIME...MOT...LOC 1921Z 273DEG 42KT 3946 9653 3917 9655 3893 9672
HAIL...1.00IN
WIND...80MPH
$$
Cohen522
WWUS53 KTOP 191929
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
229 PM CDT THU JUL 19 2018
KSC061-085-127-149-161-177-197-192015-
/O.CON.KTOP.SV.W.0190.000000T0000Z-180719T2015Z/
Geary-Riley-Morris-Shawnee-Wabaunsee-Pottawatomie-Jackson-
229 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...EASTERN RILEY...NORTHEASTERN MORRIS...
WESTERN SHAWNEE...WABAUNSEE...POTTAWATOMIE AND SOUTHWESTERN JACKSON
COUNTIES...
At 229 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southwest of Blaine to 3 miles southwest of
St. George to 6 miles northwest of Dwight, moving east at 50 mph.
These are very dangerous storms. These storms have a history of
producing damaging winds.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Manhattan, Wamego, Rossville, Alma, Westmoreland, Eskridge, St.
Marys, Ogden, Grandview Plaza, Dover, Silver Lake, St. George, Maple
Hill, Alta Vista, Dwight, McFarland, Harveyville, Paxico, Olsburg and
Belvue.
This includes Interstate 70 between mile markers 300 and 352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3945 9587 3906 9582 3887 9589 3887 9595
3875 9595 3883 9683 3920 9676 3947 9682
TIME...MOT...LOC 1929Z 273DEG 42KT 3946 9645 3917 9647 3893 9664
HAIL...1.00IN
WIND...80MPH
$$
Cohen720
WWUS53 KTOP 191947
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
247 PM CDT THU JUL 19 2018
KSC061-085-127-149-161-177-197-192015-
/O.CON.KTOP.SV.W.0190.000000T0000Z-180719T2015Z/
Geary-Riley-Morris-Shawnee-Wabaunsee-Pottawatomie-Jackson-
247 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...EASTERN RILEY...NORTHEASTERN MORRIS...
WESTERN SHAWNEE...WABAUNSEE...POTTAWATOMIE AND SOUTHWESTERN JACKSON
COUNTIES...
At 246 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Onaga to near Paxico to 6 miles south
of Volland, moving east at 45 mph.
These are very dangerous storms. These storms are producing wind
damage.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Automated weather observations
are measuring severe winds with these storms.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Manhattan, Wamego, Rossville, Alma, Westmoreland, Eskridge, St.
Marys, Ogden, Grandview Plaza, Dover, Silver Lake, St. George, Maple
Hill, Alta Vista, Dwight, McFarland, Harveyville, Paxico, Olsburg and
Belvue.
This includes Interstate 70 between mile markers 300 and 352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3945 9587 3906 9582 3887 9589 3887 9595
3875 9595 3883 9683 3920 9676 3947 9682
TIME...MOT...LOC 1946Z 272DEG 41KT 3939 9618 3910 9620 3886 9637
HAIL...1.00IN
WIND...80MPH
$$
Cohen396
WWUS53 KTOP 191956
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
256 PM CDT THU JUL 19 2018
KSC061-085-127-149-161-177-197-192015-
/O.CON.KTOP.SV.W.0190.000000T0000Z-180719T2015Z/
Geary-Riley-Morris-Shawnee-Wabaunsee-Pottawatomie-Jackson-
256 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN GEARY...SOUTHEASTERN RILEY...NORTHEASTERN MORRIS...
WESTERN SHAWNEE...WABAUNSEE...SOUTHEASTERN POTTAWATOMIE AND
SOUTHWESTERN JACKSON COUNTIES...
At 255 PM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Emmett to near Maple Hill to 7 miles
west of Eskridge, moving east at 50 mph.
These are very dangerous storms. Wind damage is occurring.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. These storms are producing severe
winds. Automated weather observations indicate measured
severe winds are occurring.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Wamego, Rossville, Alma, Westmoreland, Eskridge, St. Marys, Dover,
Silver Lake, St. George, Maple Hill, Alta Vista, Dwight, McFarland,
Harveyville, Paxico, Belvue, Emmett, Louisville, Delia and Willard.
This includes Interstate 70 between mile markers 314 and 352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3945 9587 3906 9582 3887 9589 3887 9595
3875 9595 3881 9662 3946 9642
TIME...MOT...LOC 1955Z 273DEG 42KT 3938 9606 3909 9608 3886 9625
HAIL...1.00IN
WIND...80MPH
$$
CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:34 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 19, 12:34 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1234 PM CDT Thu Jul 19 2018 ...AVIATION UPDATE... .UPDATE... Issued at 1048 AM CDT Thu Jul 19 2018 Latest visible imagery shows increasing ACCAS over northwest KS along a weak surface trough/boundary. Meanwhile a very humid airmass continues to heat up over the forecast area with dewpoints holding in the lower and mid 70s and temps already into the 90s. RAP progs show a very unstable airmass developing by the early afternoon with MUCAPE values likely between 4000 and 5000 J/kg. The past several runs of the HRRR have shown isolated to scattered convection developing in the vicinity of where the ACCAS is now and moving east generally along the I-70 Corridor. Because of this I've increased POPs across the forecast area into the 40 and 50 percent range through the afternoon. Storms could impact the area by 2 PM. The bigger concern will be for damaging winds. Although deep layer shear of 50kt would be supportive for rotating updrafts and some risk for large hail as well. && .SHORT TERM...(Today and tonight) Issued at 323 AM CDT Thu Jul 19 2018 Yesterday evening a midlevel shortwave trough over South Dakota provided the lift for convective activity across northeast and central Nebraska. A few of those storms consolidated into cluster is currently moving southward through eastern Nebraska. The environment ahead of the cluster consist of MUCAPE around 2000-3000 J/kg and effective shear on the order of 50 kt, so embedded updrafts may rotate especially on the southwest flank, which has been forecasted by several CAMs. Given the environment these storms could produce large hail as well as damaging wind gusts. As of now there is a lack of a well established cold pool, but upscale growth is still possible. If that happens the damaging wind threat would increase given DCAPE upwards of 1500 J/kg. There is some concern that warmer temperatures around 750-700 mb will increase the CIN causing the storms to weaken. The greatest chances for severe storms is mainly across northern and northeastern Kansas through the late morning, and there is a watch is effect until 8 AM for those locations. Later this afternoon the midlevel shortwave continues eastward over IA with the trough axis extended southwestward over the region. This along with the midlevel speed max over Nebraska will provide some large-scale lift. Several CAMs are depicting redevelopment this afternoon along the effective outflow boundary that could reside in far eastern Kansas from the morning activity. Also, a weak surface trough orientated west-east will move southward through the forecast area this afternoon. Model soundings suggest a mostly uncapped environment so convective initiation may be possible along that boundary as well. The other concern today will be the temperatures and heat indices approaching advisory criteria. With the potential for convection and increased cloud cover the temperatures and instability may be suppressed in spots. Most locations though should reach 100-105 unless the cloud cover is more expansive, so the advisory continues. If storms do develop MLCAPE will range from 1500- 2500 with 50 kt of effective bulk shear so rotating updrafts can not be ruled out. If temperatures manage to reach the mid to upper 90s the boundary layer will mix up to about 2 km so damaging wind gusts will certainly be a threat. Large hail is also possible given the relatively straight elongated hodographs that could favor splitting cells. This is supported by the high-resolution models that paint helicity swaths in east central Kansas. Tonight the boundary pushes just south of the forecast area allowing the potential for isentropic lift. The model solutions vary widely for this time frame so have kept chances through the overnight. .LONG TERM...(Friday through Wednesday) Issued at 323 AM CDT Thu Jul 19 2018 Saturday, the upper low across southern Lake MI at 12Z SAT will amplify as it digs southeast towards the central OH River Valley. An upper level ridge across TX/NM border will amplify northward into the Central High Plains. The weak surface ridge will continue to build southward across KS during the afternoon hours. Highs on Saturday may be slightly cooler with light north- northeast winds. Highs will reach the upper 80s to lower 90s. Saturday night through Tuesday, the upper low across the central OH river valley will dig southward towards the central Gulf Coast, and become detached from the main mid level H5 jet across the northern Conus. The upper ridge across the southern and central High Plains will retrograde slowly west into the Southwestern US. Expect mainly dry conditions with a near stationary surface ridge axis extending from the upper Midwest into central TX. Expect mostly dry conditons with highs in the upper 80s to lower 90s. Tuesday night through Thursday, the upper ridge across the southwest US will amplify which will cause the mid and upper level winds to become more northwesterly across the central plains. Minor perturbations may be embedded within northwesterly mid-level flow and may provide enough ascent for a chance for showers and thunderstorms across the western and northern counties of the CWA. Highs may be a bit cooler with mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1234 PM CDT Thu Jul 19 2018 Focus is on convection this afternoon. The convective allowing models have not been very good recently, but feel like TS are likely to impact the terminals given large amounts of instability. Have a tempo group in for the most likely window and will amend as the TS timing becomes more apparent. && .TOP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ026-039-040- 054>056-058-059. && UPDATE...Wolters SHORT TERM...Sanders LONG TERM...Gargan AVIATION...Wolters
Hazardous weather outlook, Jul 19, 10:56 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1056 AM CDT Thu Jul 19 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-201600- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1056 AM CDT Thu Jul 19 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Scattered thunderstorms are forecast to develop over north central Kansas and move east early this afternoon, generally along and south of the interstate 70 corridor. These storms could be capable of producing damaging winds of 60 to 70 mph, as well as some large hail possibly up to the size of golfballs. Heat index values are expected to reach 100 to 105 degrees This afternoon afternoon across east central Kansas. A Heat Advisory is in effect for this area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters may be needed by 2 PM across north central Kansas and continuing through the afternoon over east central and parts or northeast Kansas. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
In the hours before
Local storm report, Jul 19, 1:04 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
104 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST DELPHOS 39.28N 97.77W
07/19/2018 E60 MPH OTTAWA KS PUBLIC
&&
BUNKER/COHENLocal storm report, Jul 19, 1:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
131 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG GLASCO 39.36N 97.84W
07/19/2018 CLOUD KS PUBLIC
REPORTS OF MULTIPLE MEDIUM-SIZED TREE LIMBS
DOWN.
&&
BUNKER/COHENLocal storm report, Jul 19, 1:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
146 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 3 SW MILTONVALE 39.32N 97.49W
07/19/2018 E60 MPH CLOUD KS TRAINED SPOTTER
&&
BUNKER/COHENLocal storm report, Jul 19, 1:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
147 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 3 SW MILTONVALE 39.32N 97.49W
07/19/2018 E0.75 INCH CLOUD KS TRAINED SPOTTER
&&
BUNKER/COHENLocal storm report, Jul 19, 2:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
203 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST 6 WNW WAKEFIELD 39.25N 97.12W
07/19/2018 E70 MPH CLAY KS TRAINED SPOTTER
&&
BUNKER/COHENLocal storm report, Jul 19, 2:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
208 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST MILFORD 39.18N 96.91W
07/19/2018 E80 MPH GEARY KS TRAINED SPOTTER
&&
BUNKER/COHENThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:48 AM CDT | Special Weather Statement | TOP | Marshall | 27 min |
| Jul 19, 3:59 AM CDT | Special Weather Statement | TOP | Washington | 31 min |
| Jul 19, 4:03 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 42 min |
| Jul 19, 4:48 AM CDT | Special Weather Statement | TOP | Pottawatomie | 27 min |
| Jul 19, 12:15 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 60 min |
| Jul 19, 12:16 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 59 min |
| Jul 19, 12:48 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 57 min |
| Jul 19, 12:49 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 41 min |
| Jul 19, 12:54 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 21 min |
| Jul 19, 1:09 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 53 min |
| Jul 19, 1:14 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 47 min |
| Jul 19, 1:18 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 57 min |
| Jul 19, 1:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 47 min |
| Jul 19, 1:47 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 58 min |
| Jul 19, 2:26 PM CDT | Special Weather Statement | TOP | Lyon, Morris | 64 min |
| Jul 19, 2:39 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Lyon, Osage, Pottawatomie, Shawnee, Wabaunsee | 66 min |
| Jul 19, 2:52 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 53 min |
| Jul 19, 3:02 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Jackson, Jefferson, Osage, Shawnee | 58 min |
| Jul 19, 3:05 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 25 min |
| Jul 19, 3:24 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 66 min |
| Jul 19, 3:34 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 26 min |
| Jul 19, 3:48 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 57 min |
| Jul 19, 3:58 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.